Alert archive / New Jersey / Gale Watches in 2015

Gale Watch 18, NWS Philadelphia/Mount Holly

December 27, 2015

NWS Philadelphia/Mount Holly issued this gale watch at Dec 27, 2015, 3:35 PM EST. It took effect at Dec 29, 2015, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 27, 2015, 3:35 PM EST (20:35 UTC)
In effect from
Dec 29, 2015, 12:00 AM EST
Expired
Dec 28, 2015, 4:13 AM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WHUS71 KPHI 272035
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EST SUN DEC 27 2015

ANZ450-451-281000-
/O.EXT.KPHI.SC.Y.0185.000000T0000Z-151229T0500Z/
/O.NEW.KPHI.GL.A.0018.151229T0500Z-151229T1500Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
335 PM EST SUN DEC 27 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST MONDAY
NIGHT...
...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT INTO THIS
  EVENING, THEN BECOMING NORTHWEST TO NORTH 15 TO 20 KT WITH GUSTS
  UP TO 30 KT LATE THIS EVENING AND MONDAY. NORTHEAST 15 TO 25 KT
  WITH GUSTS UP TO 35 KT POSSIBLE MONDAY NIGHT AND TUESDAY MORNING.

* SEAS...3 TO 5 FEET THROUGH TONIGHT, BUILDING TO 4 TO 7 FEET
  MONDAY THEN 7 TO 10 FEET MONDAY NIGHT INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-281000-
/O.EXT.KPHI.SC.Y.0185.000000T0000Z-151229T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
335 PM EST SUN DEC 27 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT THROUGH
  THIS EVENING, BECOMING NORTHWEST TO NORTH LATER TONIGHT, THEN NORTHEAST
  15 TO 20 KT WITH GUSTS UP TO 30 KT MONDAY AND MONDAY NIGHT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ452>455-281000-
/O.EXT.KPHI.SC.Y.0185.000000T0000Z-151230T0000Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
335 PM EST SUN DEC 27 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST TUESDAY...

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT INTO THIS
  EVENING, THEN BECOMING NORTHWEST TO NORTHEAST 15 TO 20 KT WITH
  GUSTS UP TO 30 KT LATE THIS EVENING AND MONDAY BEFORE TURNING
  EASTERLY INTO TUESDAY.

* SEAS...3 TO 5 FEET THROUGH TONIGHT, BUILDING TO 4 TO 7 FEET
  MONDAY THEN 6 TO 9 FEET MONDAY NIGHT INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
899 
WHUS71 KPHI 280913
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 AM EST MON DEC 28 2015

ANZ450-451-282300-
/O.CAN.KPHI.SC.Y.0185.000000T0000Z-151229T0500Z/
/O.UPG.KPHI.GL.A.0018.151229T0500Z-151229T1500Z/
/O.NEW.KPHI.GL.W.0027.151229T0500Z-151229T1500Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
413 AM EST MON DEC 28 2015

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 11 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ430-431-282300-
/O.CON.KPHI.SC.Y.0185.000000T0000Z-151229T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
413 AM EST MON DEC 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ452>455-282300-
/O.CON.KPHI.SC.Y.0185.000000T0000Z-151230T0000Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
413 AM EST MON DEC 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

* WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Dec 27, 2:46 PM EST, 49 minutes earlier.

Area forecast discussion, Dec 27, 2:46 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
246 PM EST SUN DEC 27 2015

.SYNOPSIS...
A COLD FRONT MOVES THROUGH LATER TONIGHT. A LARGE LOW PRESSURE
SYSTEM WILL LIFT OUT OF THE SOUTHERN PLAINS INTO THE GREAT LAKES
REGION MONDAY NIGHT INTO TUESDAY, BRINGING PRECIPITATION AND
ANOTHER WARM FRONT TO OUR REGION. MUCH COLDER AIR IS EXPECTED TO
SETTLE IN OVER THE REGION TO START THE NEW YEAR.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
OUR WEATHER WILL BE RATHER CHANGEABLE ONCE AGAIN AS WARMER AIR IS
SURGING ACROSS MUCH OF THE REGION THIS AFTERNOON, FOLLOWED BY
COLDER AIR LATER TONIGHT. THE FARTHER NORTH ONE GOES THOUGH, THE
STRONG LOW- LEVEL INVERSION WITH PLENTY OF WARM AIR ALOFT IS
HOLDING THE MIXING AT BAY WITH A VERY SLOW EROSION OF THE STRATUS.
WHERE SOME CLEARING HAS TAKEN PLACE AND MUCH BETTER MIXING HAS
OCCURRED, RECORD WARMTH IS BEING ACHIEVED THIS AFTERNOON. SOME
AREAS WHERE THE TRUE WARM AIR HAS NOT REACHED YET COULD HAVE A
TEMPERATURE SPIKE INTO THIS EVENING AHEAD OF A COLD FRONT AND
ASSOCIATED SHOWERS.

A POTENT SYSTEM ACROSS TEXAS WILL ALLOW FOR A RIDGE TO BUILD FROM
THE SOUTHEASTERN STATES AND TOWARD THE MIDWEST. MEANWHILE, A TROUGH
ACROSS EASTERN CANADA AMPLIFIES TONIGHT ACROSS NEW ENGLAND, AND THIS
SYSTEM WILL SEND A COLD FRONT ACROSS OUR AREA. A BAND OF
FRONTOGENETIC FORCING AND MOISTURE CONVERGENCE SHOULD DRIVE A BAND
OR AREA OF SHOWERS ACROSS THE CWA FROM NORTHWEST TO SOUTHEAST WITH
THE COLD FRONT TONIGHT. AS WE FOLLOW THIS BAND OF SHOWERS, POPS TOP
OUT IN THE CATEGORICAL RANGE FOR A TIME. WHILE THERE HAS BEEN A FEW
LIGHTNING STRIKES EARLIER WITH THE BAND OF SHOWERS, IT APPEARS THAT
THE CHC IS RATHER LOW ACROSS OUR AREA AND THEREFORE OPTED TO LEAVE
IT OUT OF THE FORECAST ATTM.

A STRONG HIGH PRESSURE SYSTEM NORTH OF THE GREAT LAKES THEN FOLLOWS
THE COLD FRONT LATER TONIGHT. THERE WILL BE STRONG LOW-LEVEL CAA
LATER TONIGHT IN THE WAKE OF THE COLD FRONT AND THE AIRMASS IS
FORECAST TO DRY OUT SUBSTANTIALLY. AT LEAST SOME PARTIAL CLEARING IS
EXPECTED OVERNIGHT ESPECIALLY ACROSS THE NORTH AS DRIER AIR
OVERSPREADS THE AREA. THERE WILL BE A QUICK WIND SHIFT WITH THE
FRONT AS THE FLOW TURNS NORTHERLY AND IT MAY TURN BRISK FOR AWHILE
TONIGHT. LOW TEMPERATURES WERE MOSTLY A MOS/CONTINUITY BLEND.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A MORE WINTER-LIKE FEEL TO THE AIRMASS ON MONDAY AS A STRONG
CANADIAN HIGH PRESSURE SYSTEM WEDGES DOWN INTO THE MID ATLANTIC
STATES. AS THIS OCCURS, THE POTENT PLAINS STORM SYSTEM WILL BE
LIFTING UP THE TENNESSEE VALLEY AND TOWARD THE GREAT LAKES BY LATE
IN THE DAY. THIS ALLOWS A NORTHWEST TO SOUTHEAST ORIENTATED UPPER-
LEVEL RIDGE TO ARRIVE AND SUPPORT SURFACE HIGH PRESSURE OVER OUR
AREA.

THE INITIAL LOW-LEVEL CAA WANES DURING THE DAY AS THE SOUTHWEST FLOW
ALOFT ALLOWS FOR WARMING ABOVE. THIS SETS THE STAGE FOR AN
OVERRUNNING EVENT AND THIS WILL START BY THICKENING CLOUDINESS
THROUGH THE DAY. THE FORECAST SOUNDINGS SHOW A RATHER DRY LAYER IN
THE LOWER LEVELS, HOWEVER THIS DOES START TO MOISTEN UP TOWARD LATE
DAY. SOME GUIDANCE WANTS TO DEVELOP A BAND OF PRECIPITATION FARTHER
EAST DUE TO WAA AND AN AREA OF FRONTOGENESIS, HOWEVER THE NAM WHICH
IS THE MOST PRONOUNCED WITH THIS MAY BE OVERDONE GIVEN THE RATHER
DRY LOW-LEVEL AIR TO START. IF SOME VERY LIGHT MOISTURE STARTS TO
ARRIVE LATER IN THE AFTERNOON, THEN THE SOUNDINGS WOULD SUPPORT SOME
SNOWFLAKES OR ICE PELLETS ESPECIALLY WITH EVAPORATIVE COOLING. THE
PARENT SYSTEM IS TRACKING QUITE FAR TO OUR WEST, AND THEREFORE WE
DID NOT RUSH IN THE PRECIPITATION DURING THE AFTERNOON. THIS HOWEVER
WILL LEAD TO A WINTRY MIX THAT STARTS IN THE EVENING UP NORTH. MORE
ON THAT CAN BE FOUND IN THE LONG TERM SECTION BELOW.

AS FOR HIGH TEMPERATURES, WE MOSTLY TOOK A BLEND OF THE NAM/GFS MOS
WITH CONTINUITY. THE DAY WILL HAVE A MUCH COLDER FEEL TO IT
ESPECIALLY WITH MUCH LOWER DEW POINTS. IN ADDITION, A BREEZE FROM
THE NORTHEAST IS EXPECTED WHICH WILL BE GUSTY FOR A TIME ESPECIALLY
CLOSER TO THE COAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
SNOW AND ICE GRAPHICS: WE ARE AWARE OF SOME PROBLEMS HOLDING SNOW
AND ICE GRAPHICS POSTS ON OUR WEB PAGE AS WELL AS READABILITY OF
THE DATA. IN HOUSE WE'LL BE ATTEMPTING SOME FIXES IN THE NEAR
FUTURE. WE APPRECIATE YOUR CONTINUED FEEDBACK!

BIG STORY REMAINS THE MONDAY NIGHT AND TUESDAY TIME PERIOD WITH
THE POTENTIAL FOR WINTRY WEATHER. THE CENTER OF THE UPPER LEVEL
LOW IS OVER FAR NORTHERN MEXICO, AND HAS BEEN NEARLY STATIONARY
THROUGH THE OVERNIGHT HOURS. HOWEVER, OVER THE NEXT TWO DAYS, IT
IS EXPECTED TO QUICKLY LIFT NE REACHING THE GREAT LAKES REGION BY
MONDAY NIGHT.

HERE ARE THE BIGGEST CHANGES WITH THE LATEST MODEL RUNS: THERE
APPEARS TO BE MUCH BETTER MODEL AGREEMENT WITH THE TRACK AND
TIMING OF THE LOW. THE TREND WAS FOR A SLIGHTLY FASTER ONSET OF
PRECIP, NOW EXPECTED TO MOVE INTO THE REGION AS EARLY AS MID DAY
MONDAY. IN ADDITION, BOTH THE GFS AND ECMWF TRENDED SLIGHTLY
FASTER WITH THE WARM FRONT (NOW SHOWING IT LIFT NORTH OF OUR
REGION TUESDAY MORNING), ALTHOUGH I'M NOT SURE THIS TREND WILL
HOLD.

STILL EXPECTING MOSTLY RAIN FROM THE I95 CORRIDOR AND SOUTHEAST
(THOUGH WOULD NOT BE SURPRISED TO SEE SOME SNOW MIXING WITH THE
RAIN FOR THE URBAN CORRIDOR EARLY MONDAY NIGHT).

THE WINTRY PRECIP LOOKS LIKELY NORTH AND WEST OF THE I95 CORRIDOR.
BY MODEL SOUNDINGS, THE SATURATED LAYER LOOKS TO BE DEEPER TO
BEGIN THE EVENT, SO IT LOOKS LIKE THE PRECIP IN THIS AREA WILL
START AS MOSTLY SNOW, BUT AS THE MID LEVEL WARM LAYER MOVES NORTH,
SHOULD TRANSITION TO A SLEET AND FREEZING RAIN MIX; HOWEVER, THE
DEPTH OF THE SURFACE COLD LAYER IS STILL VERY UNCERTAIN, SO ALL
SLEET OR ALL FREEZING RAIN IS NOT OUT OF THE QUESTION IF THE COLD
LAYER ENDS UP BEING DEEPER OR SHALLOWER, RESPECTIVELY, THAN
EXPECTED.

AS MENTIONED ABOVE, THE GFS AND ECMWF TRENDED FASTER WITH THE WARM
FRONT (THE GFS EVEN SHOWS IT NORTH OF THE REGION AS EARLY AS 12Z).
HOWEVER, AM CONCERNED THAT THE COMBINATION OF COLD AIR DAMMING AND
THE FRONT OCCLUDING BEFORE IT REACHES OUR AREA WILL MEAN THAT THE
WARM FRONT WILL BE A BIT MORE DELAYED. THUS, FORECAST INCLUDES A
TRANSITION TO ALL RAIN LATER THAN EITHER MODEL (THOUGH STILL
SLIGHTLY FASTER THAN THE NAM).

AS FOR PRECIP AMOUNTS, STAYED CLOSE TO THE PREVIOUS FORECAST AS
THE UNCERTAINTY WITH TIMING OF PRECIP TRANSITIONS INTRODUCES
CONSIDERABLE UNCERTAINTY FOR SNOW AND ICE AMOUNTS.

WEDNESDAY AND THURSDAY...COULD HAVE ANOTHER ROUND OF PRECIP (THIS
TIME ALL RAIN) AS AN UPPER LEVEL SHORT WAVE TROUGH LIFTS INTO NEW
ENGLAND THROUGH THIS TIME. ON THE HEALS OF THAT, A COLD FRONT
SHOULD ARRIVE THURSDAY. AT THIS POINT, IT LOOKS TO USHER IN MUCH
COOLER AIR THAN WE'VE SEEN LATELY.

FRIDAY THROUGH SUNDAY...THE MAIN THING TO WATCH IN THIS PERIOD IS
THE POTENTIAL FOR A CLIPPER SYSTEM FRIDAY INTO SATURDAY. WITH THE
COOLER AIR IN PLACE, ANY PRECIP WITH THIS SYSTEM SHOULD BE MOSTLY
SNOW. AT THIS POINT, ONLY HAVE A SLIGHT CHANCE FOR SNOW ACROSS THE
NORTHWEST FRIDAY NIGHT UNTIL THE TRACK OF THE LOW BECOMES CLEARER.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF THIS AFTERNOON...CEILINGS MOSTLY IMPROVING TO MVFR, ALTHOUGH
SOME IFR/LIFR STILL HANGING ON ESPECIALLY FROM KTTN, KPNE TO KABE.
THERE IS A CHANCE THE CONDITIONS IMPROVE TO VFR FOR A BRIEF TIME
LATE THIS AFTERNOON, HOWEVER CONFIDENCE IS LOW GIVEN SO MUCH WARM
AIR ALOFT. THE VISIBILITIES ARE VFR, WITH THE EXCEPTION WITHIN
ARRIVING SHOWERS LATE AND LINGERING LOCALIZED FOG. SOUTHWESTERLY
WINDS AROUND 10 KNOTS, WITH SOME GUSTS TO ABOUT 20 KNOTS ESPECIALLY
FROM THE KPHL AREA ON SOUTH AND EAST. SOME SHOWERS WILL BE ARRIVING
LATE THIS AFTERNOON AT KABE AND KRDG, THEN SPREAD EASTWARD. AS OF
NOW, A THUNDER CHANCE LOOKS RATHER LOW INTO THIS EVENING.

TONIGHT...AN AREA OF SHOWERS MOVES THROUGH WITH A COLD FRONT. THIS
WILL ALLOW FOR A TIME OF LOWERING CONDITIONS, HOWEVER THIS SHOULD BE
SHORT IN DURATION AS VFR RETURNS OVERNIGHT AS MUCH DRIER AIR
ARRIVES. AN ABRUPT WIND SHIFT TO THE NORTHWEST AND NORTH OCCURS
BEHIND A COLD FRONT, AND WINDS SHOULD GUST TO 20 KNOTS AT MOST
TERMINALS.

MONDAY...VFR CEILINGS, HOWEVER THESE WILL LOWER SOME BY LATE
AFTERNOON. NORTHEAST WINDS 10-15 KNOTS, WITH GUSTS TO AROUND 20
KNOTS ESPECIALLY CLOSER TO THE COAST /KACY/.

OUTLOOK...
MONDAY NIGHT AND TUESDAY...CONDITIONS SHOULD LOWER TO IFR ACROSS
THE REGION BY MONDAY EVENING AS PRECIPITATION BUILDS INTO THE
REGION. A WINTRY MIX OF PRECIPITATION IS POSSIBLE AT KRDG AND KABE
PRIMARILY THROUGH SUNRISE TUESDAY MORNING. CONDITIONS SHOULD
GRADUALLY IMPROVE BY LATE TUESDAY.

WEDNESDAY THROUGH THURSDAY...MOSTLY VFR THOUGH MVFR CONDITIONS
ARE POSSIBLE WITH RAIN SHOWERS ESPECIALLY WEDNESDAY NIGHT.

&&

.MARINE...
A RATHER WARM AIRMASS ABOVE THE SURFACE HAS BEEN MIXING DOWN TO THE
SURFACE ESPECIALLY ACROSS THE SOUTHERN WATERS AND DELAWARE BAY. THIS
HAS RESULTED IN A MUCH IMPROVED MIXING ENVIRONMENT, WITH GUSTS UP TO
30 KNOTS AT TIMES. THIS SHOULD RELAX A BIT FOR A TIME INTO TONIGHT
AS A COLD FRONT ARRIVES, THEN CAA OVERNIGHT AND A WIND SHIFT TO THE
NORTHWEST TO NORTH IS EXPECTED. THIS SHOULD RESULT IN AN INCREASE IN
THE WINDS DURING THE OVERNIGHT FROM NORTH TO SOUTH. THE SEAS ARE
EXPECTED TO BE MAINLY IN THE 2-6 FOOT RANGE. A NORTHEASTERLY WIND
OCCURS MONDAY WITH THE BETTER PRESSURE GRADIENT SHIFTING TO ACROSS
THE SOUTHERN WATERS. AS A RESULT, THE MORE PRONOUNCED WIND GUSTS
SHOULD BE SETTLING ACROSS OUR SOUTHERN WATERS DURING MONDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FOR ALL ZONES.

OUTLOOK...
MONDAY NIGHT AND TUESDAY...WIND GUSTS NEAR OR ABOVE 30 KT ARE
LIKELY THROUGH THIS PERIOD UNTIL A WARM FRONT ARRIVES DURING THE
FIRST HALF OF TUESDAY, BRINGING AN ABRUPT SHIFT TO LIGHTER
SOUTHERLY WINDS. THE HIGHEST RISK FOR GALE GUSTS WILL BE ON THE
ATLANTIC COASTAL WATERS ADJACENT TO NORTHERN NJ.

TUESDAY NIGHT...WINDS SHOULD BE BELOW SCA CRITERIA, THOUGH SEAS MAY
BE SLOW TO DROP BELOW 5 FT.

WEDNESDAY AND THURSDAY...WINDS AND SEAS SHOULD BE BELOW SCA CRITERIA.

&&

.TIDES/COASTAL FLOODING...
THE TUESDAY MORNING HIGH TIDE CYCLE MAY APPROACH MINOR FLOODING
THRESHOLDS DEPENDING ON HOW QUICKLY THE WARM FRONT ARRIVES IN THE
REGION. THE HIGHEST RISK FOR MINOR COASTAL FLOODING LOOKS TO BE
FOR COASTAL AREAS OF NORTHERN NJ.

&&

.CLIMATE...
PHL CLI FOR 12/26/15 WAS ERRONEOUS ON THE MAX. WE HAD A GLITCH
APPARENTLY IN THE DATA. THE DATABASE WAS JUST CHANGED TO REFLECT
THE MAX OF 63 AT 220 AM NOT 67 AT 1027PM. ALSO, THE F6 WAS UPDATED
AS WAS THE CLI PHL.

THANK YOU FOR YOUR NOTIFICATION CALL AND EMAIL.

PHILADELPHIA HAS NOT BEEN BELOW NORMAL SINCE NOVEMBER 24 AND WE'RE
NOT EXPECTING ANY CALENDAR DAY BELOW NORMAL TEMPERATURES BEFORE THE
NEW YEAR.

AS MOST ARE AWARE, WE'RE ON A RECORD SMASHING WARM MONTH AND FOR
PHILADELPHIA WE ARE PROJECTING THE MONTHLY AVERAGE AROUND 13 DEGREES
ABOVE THE 30 YEAR (1981-2010) NORMAL OF 37.5, OR 6 DEGREES ABOVE
THE PREVIOUS WARMEST DECEMBER 1923.

THE RECORD 6 DEGREE DEPARTURE FOR DECEMBER IS ALSO A RECORD
DEPARTURE FROM ANY SECOND RANKING WARMEST OR COLDEST MONTH IN
PHILADELPHIA IN THE TEMPERATURE PERIOD OF RECORD DATING BACK TO
1874. A TRULY ASTOUNDING MONTH. THE SECOND LARGEST DEPARTURE WAS THE
JANUARY 1977 RECORD COLD AVERAGE OF 20 DEGREES WHICH WAS 4.1F COLDER
THAN THE PREVIOUS COLDEST JANUARY.

THE FOLLOWING TABLE LISTS THE DAILY RECORD HIGHS FOR TODAY, DECEMBER
27TH. AT THIS POINT, IT LOOKS LIKELY THAT ALL OF THESE RECORDS
WILL BE CHALLENGED TODAY. PREVIOUSLY, WEDNESDAY ALSO LOOKED TO BE
NEAR RECORD HIGHS. HOWEVER, WITH THE LATEST MODEL RUNS, THAT LOOKS
LESS LIKELY NOW.

SITES DECEMBER 27
----- -----------

ACY    67 1973

PHL    64 1949

ILG    65 1973

ABE    59 1949

TTN    63 1949

GED    69 1973

RDG    65 1936

MPO    56 1964

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...JOHNSON
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...JOHNSON
AVIATION...GORSE/JOHNSON
MARINE...GORSE/JOHNSON
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Dec 27, 9:33 AM EST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
933 AM EST SUN DEC 27 2015

NJZ001-007>010-012-PAZ054-055-060>062-101-103-105-281445-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
933 AM EST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL IMPROVE INTO THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WINTRY MIX OF SNOW...SLEET...AND FREEZING RAIN IS LIKELY FROM
LATE MONDAY AFTERNOON INTO TUESDAY MORNING. THE COMBINATION OF
LIGHT SNOW AND ICE ACCUMULATIONS COULD LEAD TO HAZARDOUS TRAVEL
CONDITIONS THROUGH THIS PERIOD INCLUDING THE TUESDAY MORNING
COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ013>027-PAZ070-071-102-104-106-
281445-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
933 AM EST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-281445-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
933 AM EST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE EASTERLY GUSTS ARE POSSIBLE MONDAY NIGHT INTO EARLY
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:00 AM ESTDense Fog AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more6 hr
Dec 27, 3:00 AM ESTMarine Dense Fog AdvisoryPHI6 hr
Dec 27, 3:23 PM ESTWinter Weather AdvisoryPHIMorris, Sussex, Warren44 hr

Nearby

Gale Watches in New Jersey, 2015Every gale watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.